I am taking bactrim (sulfamethoxazole and trimethoprim) for 6 days and as it has conceded with my menstrual cycle i see the bleeding is heavier than usual. should i stop the medication?
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 24 years experience
Unrelated: Bactrim (sulfamethoxazole and trimethoprim) does not affect menstrual cycles. The changes in your cycle could be coincidental . It could also be related to whatever infection you have that caused the doctor to give you antibiotics. Regardless you should not take the medication in a way other than what was prescribed by your doctor.
Created for people with ongoing healthcare needs but benefits everyone.
1.1k viewsAnswered >2 years ago
Last updated Jul 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.